Alert archive / Louisiana / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 43, NWS Shreveport, LA

April 19, 20157 parishes in Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 19, 2015, 2:58 AM CDT for 7 parishes in Louisiana. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 19, 2015, 2:58 AM CDT (07:58 UTC)
Expired
Apr 19, 2015, 3:45 AM CDT
In force
47 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bienville Parish, LA, Caldwell Parish, LA, Grant Parish, LA, Jackson Parish, LA, LaSalle Parish, LA, Lincoln Parish, LA, Winn Parish, LA

The radar

The Ft Polk radar (KPOE), 111 km from the middle of the area, began a volume at 08:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 8.0 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2015-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 288 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2015-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
288 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
861 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 11:32 PM CDT, 3 hours 26 minutes earlier.

Area forecast discussion, Apr 18, 11:32 PM CDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1132 PM CDT SAT APR 18 2015

.AVIATION...
ACTIVE EVENING TONIGHT WITH A COMPLEX OF STORMS WHICH MOVED OUT OF
CENTRAL TEXAS AND IS NOW AFFECTING OUR NE TX TERMINALS AND THE SHV
TERMINAL HERE SHORTLY. A STABLE ATMOSPHERE WAS PRESENT EAST OF
THIS COMPLEX OF STORMS AS WE CONTINUE TO SEE PATCHY FOG FORMING
ACROSS PORTIONS OF SOUTHWEST ARKANSAS AND NORTHERN LOUISIANA LATE
THIS EVENING.

FEEL LIKE THE LINE OF STORMS WILL CONTINUE TO MAKE SLOW BUT STEADY
PROGRESS EASTWARD AND SHOULD AT THE VERY LEAST AFFECT THE
TXK/SHV/LFK TERMINALS BEFORE DISSIPATING. FOR THIS REASON...HAVE
LEFT OUT MENTION OF WX IN THE ELD/MLU TERMINALS. INSTEAD...MAY
HAVE TO DEAL WITH IFR CEILINGS AND/OR VSBY PROBLEMS ACROSS THESE
TERMINALS THROUGH AT LEAST MID MORNING.

THE BULK OF SUNDAY APPEARS TO BE VFR AS A STRONG PRESSURE GRADIENT
WILL DEVELOP FROM WEST TO EAST ACROSS OUR REGION. THE RESULT WILL
BE VEERING SOUTHWEST WINDS WITH GUSTS AS HIGH AS 25KTS ACROSS OUR
NE TX TERMINALS BY LATE MORNING THROUGH THE AFTERNOON. A
PREFRONTAL TROUGH WILL COME EASTWARD QUICKLY LATE SUNDAY AFTERNOON
AND EVENING WITH STRONG TO SEVERE STORMS LIKELY ALONG THIS TROUGH.
HAVE INTRODUCED VCTS FOR THIS ACTIVITY EFFECTING OUR TERMINALS
LATE IN THE AFTERNOON AND THROUGH THE EVENING HOURS. A FRONTAL
BOUNDARY WILL CATCH UP TO THE CONVECTION AND WILL SHIFT WINDS
AROUND TO A WESTERLY DIRECTION AND EVENTUALLY NORTHWEST JUST
BEYOND THIS TAF CYCLE.

13

&&

.PREV DISCUSSION... /ISSUED 1016 PM CDT SAT APR 18 2015/

DISCUSSION...
LINE OF STORMS THAT IMPACTED THE DFW METROPLEX EARLIER IN THE
EVENING HAS MADE ITS WAY EWD AND INTO OUR WRN AREAS. THERE IS
MUCH UNCERTAINTY AS TO HOW MUCH EWD PROGRESS THIS CONVECTION WILL
BE ABLE TO MAKE...BUT IT HAS HELD TOGETHER MUCH FURTHER EWD THAN
ANY MODEL SOLUTION DEPICTED. HAVE RAISED POPS AREAWIDE WITH
SPECIAL EMPHASIS ON AREAS OF E TX THAT WILL GET RAIN PRIOR TO
MIDNIGHT. HAVE ALSO RAISED QPF ACCORDINGLY. MIN TEMP FCST SEEMS
REASONABLY ON TRACK...SO WILL LEAVE AS IS. UPDATED PRODUCTS
ALREADY OUT. /12/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  62  85  56  73 /  50  30  30  10
MLU  63  83  58  74 /  50  30  50  10
DEQ  58  79  50  71 /  60  50  20  10
TXK  59  80  53  71 /  50  50  30  10
ELD  60  81  54  72 /  50  40  40  10
TYR  61  84  53  72 / 100  20  20   0
GGG  61  84  54  72 /  80  20  30   0
LFK  64  85  57  75 /  70  20  30   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

12/13
Hazardous weather outlook, Apr 18, 12:13 PM CDT, 14 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1213 PM CDT SAT APR 18 2015

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-191100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
1213 PM CDT SAT APR 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED THUNDERSTORMS WILL BE POSSIBLE AREAWIDE THIS AFTERNOON
AND INTO TONIGHT. MODERATE INSTABILITY WILL LEAD TO A MARGINAL
THREAT FOR SEVERE STORMS. LARGE HAIL AND DAMAGING WINDS WILL BE
THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

SCATTERED THUNDERSTORMS WILL BE POSSIBLE AGAIN ON SUNDAY AS A COLD
FRONT MOVES ACROSS THE AREA. SOME STORMS COULD BE SEVERE SUNDAY
AFTERNOON AND EVENING. LARGE HAIL...DAMAGING WINDS...AND ISOLATED
TORNADOES WILL BE POSSIBLE. LOCALLY HEAVY RAINFALL COULD LEAD TO
LOCALIZED FLOODING IN AREAS THAT HAVE RECENTLY RECEIVED HEAVY
RAINS.

THUNDERSTORMS WILL BE POSSIBLE FROM WEDNESDAY THROUGH FRIDAY OF
THE UPCOMING WORK WEEK.

.SPOTTER INFORMATION STATEMENT...

DUE TO THE ISOLATED NATURE OF ANY SEVERE WEATHER...SPOTTER
ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

09

In the hours before

Special weather statement, Apr 19, 12:25 AM CDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1225 AM CDT SUN APR 19 2015

LAZ001-002-TXZ126-138-151-190615-
BOSSIER LA-CADDO LA-MARION TX-HARRISON TX-PANOLA TX-
1225 AM CDT SUN APR 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL BOSSIER AND WEST
CENTRAL CADDO PARISHES...EASTERN HARRISON...EASTERN MARION AND
NORTHEASTERN PANOLA COUNTIES UNTIL 115 AM CDT...

AT 1225 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTH OF KARNACK...OR 10 MILES EAST OF MARSHALL...MOVING
NORTHEAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SHREVEPORT...MARSHALL...VIVIAN...GREENWOOD...BLANCHARD...WASKOM...
JEFFERSON...BENTON...OIL CITY...MOORINGSPORT...BELCHER...SMITHLAND...
LODI...KARNACK...GRAY...SCOTTSVILLE...UNCERTAIN...BETHANY...DIXIE AND
JONESVILLE.

LAT...LON 3287 9402 3272 9370 3233 9405 3242 9426
      3287 9438
TIME...MOT...LOC 0525Z 243DEG 28KT 3256 9418

24
Local storm report, Apr 19, 12:33 AM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1233 AM CDT SUN APR 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 PM     TSTM WND DMG     9 WNW MOUNT ENTERPRISE  31.97N  94.81W
04/18/2015                   RUSK               TX   EMERGENCY MNGR

            EMERGENCY MANAGER RELAYS DPS TROOPER REPORT OF LARGE
            TREE DOWN ACROSS FM ROAD 225 IN LANEVILLE AREA.

&&

EVENT NUMBER SHV1500298

20
Local storm report, Apr 19, 12:57 AM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1257 AM CDT SUN APR 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 PM     FLASH FLOOD      NEW LONDON              32.27N  94.93W
04/18/2015                   RUSK               TX   EMERGENCY MNGR

            COUNTY ROAD 111 WASHED OUT IN THE NEW LONDON AREA.
            VEHICLE FELL INTO THE WASHED OUT AREA OF THE ROADWAY. NO
            INJURIES REPORTED.

&&

EVENT NUMBER SHV1500299

13
Special weather statement, Apr 19, 1:12 AM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
112 AM CDT SUN APR 19 2015

LAZ001>003-010-012-190700-
DE SOTO LA-BOSSIER LA-WEBSTER LA-BIENVILLE LA-CADDO LA-
112 AM CDT SUN APR 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR BOSSIER...CENTRAL CADDO...WEST
CENTRAL BIENVILLE...SOUTHWESTERN WEBSTER AND NORTH CENTRAL DE SOTO
PARISHES UNTIL 200 AM CDT...

AT 112 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR VIVIAN TO NEAR BENTON
TO NEAR FOSTERS TO 7 MILES EAST OF STONEWALL...AND MOVING EAST AT 35
MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SHREVEPORT...BOSSIER CITY...MINDEN...VIVIAN...HAUGHTON...BENTON...
RINGGOLD...SIBLEY...PLAIN DEALING...COTTON VALLEY...SAREPTA...
DOYLINE...HOSSTON...DUBBERLY...DIXIE INN...BELCHER...HEFLIN...
GILLIAM...FOSTERS AND EASTWOOD.

LAT...LON 3301 9352 3271 9326 3256 9322 3230 9318
      3227 9372 3250 9379 3265 9384 3289 9404
TIME...MOT...LOC 0612Z 259DEG 31KT 3285 9394 3266 9378 3251 9373 3227
9370

13
Local storm report, Apr 19, 1:20 AM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
120 AM CDT SUN APR 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1205 AM     FLASH FLOOD      2 S NOONDAY             32.21N  95.40W
04/19/2015                   SMITH              TX   LAW ENFORCEMENT

            SHERIFF OFFICE REPORTS NUMEROUS COUNTY ROADS FLOODED
            NEAR THE FLINT AREA.

&&

EVENT NUMBER SHV1500300

20
Special weather statement, Apr 19, 1:36 AM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
136 AM CDT SUN APR 19 2015

LAZ002-003-010>012-018-190730-
RED RIVER LA-DE SOTO LA-NATCHITOCHES LA-BOSSIER LA-WEBSTER LA-
BIENVILLE LA-
136 AM CDT SUN APR 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CLAIBORNE...
SOUTHEASTERN BOSSIER...SOUTHEASTERN CADDO...BIENVILLE...RED RIVER...
SOUTHERN WEBSTER...NORTHERN SABINE...SOUTHEASTERN DE SOTO AND
NORTHWESTERN NATCHITOCHES PARISHES UNTIL 230 AM CDT...

AT 135 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR HAUGHTON TO 10 MILES
NORTHEAST OF CONVERSE...AND MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MINDEN...HAUGHTON...ARCADIA...COUSHATTA...RINGGOLD...SIBLEY...
GIBSLAND...DOYLINE...DUBBERLY...DIXIE INN...HEFLIN...MARTIN...HALL
SUMMIT...SALINE...LUCKY...ASHLAND...CASTOR...EDGEFIELD...BIENVILLE
AND JAMESTOWN.

LAT...LON 3224 9353 3225 9346 3227 9352 3230 9353
      3258 9351 3260 9318 3259 9291 3197 9297
      3184 9351 3184 9356
TIME...MOT...LOC 0635Z 269DEG 24KT 3249 9351 3185 9355

13

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 8:47 PM CDTSpecial Weather StatementSHVSmith43 min
Apr 18, 9:26 PM CDTSevere Thunderstorm WarningSHVSmith49 min
Apr 18, 10:00 PM CDTSevere Thunderstorm WarningSHVSmith60 min
Apr 18, 10:09 PM CDTSpecial Weather StatementSHVWood66 min
Apr 18, 10:20 PM CDTSpecial Weather StatementSHVCherokee55 min
Apr 18, 10:32 PM CDTFlash Flood WarningSHVSmith118 min
Apr 18, 10:58 PM CDTSpecial Weather StatementSHVRusk47 min
Apr 18, 11:00 PM CDTSpecial Weather StatementSHVPanola30 min
Apr 18, 11:09 PM CDTSevere Thunderstorm WarningSHVGregg, Rusk, Smith51 min
Apr 19, 12:25 AM CDTSpecial Weather StatementSHVMarion50 min
Apr 19, 12:37 AM CDTSevere Thunderstorm WarningSHVHarrison, Marion, Panola23 min
Apr 19, 4:33 AM CDTLake Wind AdvisorySHVCamp, Cherokee, Franklin, Gregg, Morris, Red River and 5 more14 hr
Apr 19, 4:39 PM CDTSevere Thunderstorm WarningSHVCherokee, Nacogdoches, Rusk66 min
Apr 19, 4:44 PM CDTSpecial Weather StatementSHVRusk46 min
Apr 19, 4:52 PM CDTSevere Thunderstorm WarningSHVPanola, Rusk23 min
Apr 19, 5:02 PM CDTSevere Thunderstorm WarningSHVGregg, Harrison, Panola, Rusk28 min
Apr 19, 5:11 PM CDTSevere Thunderstorm WarningSHVCass49 min
Apr 19, 5:17 PM CDTSevere Thunderstorm WarningSHVPanola, Rusk, Shelby28 min
Apr 19, 5:30 PM CDTSevere Thunderstorm WarningSHVHarrison, Panola30 min
Apr 19, 5:39 PM CDTSevere Thunderstorm WarningSHVNacogdoches, Panola, Rusk, Shelby36 min
Apr 19, 5:42 PM CDTSevere Thunderstorm WarningSHVNacogdoches33 min
Apr 19, 5:45 PM CDTTornado WarningSHVNacogdoches, Rusk, Shelby60 min
Apr 19, 5:47 PM CDTSevere Thunderstorm WarningSHVPanola, Rusk, Shelby28 min
Apr 19, 6:00 PM CDTSevere Thunderstorm WarningSHVHarrison, Panola60 min
Apr 19, 6:13 PM CDTSevere Thunderstorm WarningSHVNacogdoches, San Augustine, Shelby62 min
Apr 19, 6:17 PM CDTTornado WarningSHVHarrison, Panola28 min
Apr 19, 6:29 PM CDTSevere Thunderstorm WarningSHVShelby31 min
Apr 19, 6:56 PM CDTSevere Thunderstorm WarningSHVShelby34 min
Apr 19, 1:12 AM CDTSpecial Weather StatementSHVBossier, Webster48 min
Apr 19, 1:29 AM CDTSevere Thunderstorm WarningSHVNatchitoches, Sabine46 min
Apr 19, 1:36 AM CDTSpecial Weather StatementSHVBienville, Red River54 min
Apr 19, 2:22 AM CDTSevere Thunderstorm WarningSHVBienville, Grant, Jackson, Natchitoches, Red River, Winn38 min
Apr 19, 3:34 AM CDTSevere Thunderstorm WarningSHVCaldwell, Jackson, LaSalle, Lincoln, Ouachita, Union and 1 more56 min
Apr 19, 6:09 PM CDTSpecial Weather StatementSHVBossier51 min
Apr 19, 6:24 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo48 min
Apr 19, 6:32 PM CDTSevere Thunderstorm WarningSHVNatchitoches, Sabine28 min
Apr 19, 6:47 PM CDTTornado WarningSHVBossier, Webster39 min
Apr 19, 3:46 PM CDTSpecial Weather StatementSHVHoward29 min
Apr 19, 4:26 PM CDTSpecial Weather StatementSHVHempstead34 min
Apr 19, 4:35 PM CDTSevere Thunderstorm WarningSHVHempstead, Nevada40 min
Apr 19, 5:11 PM CDTSevere Thunderstorm WarningSHVNevada22 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.